Alert archive / Montana / Winter Storm Warnings in 2014

Winter Storm Warning 12, NWS Missoula, MT

February 24, 20147 counties in Montana

NWS Missoula, MT issued this winter storm warning at Feb 24, 2014, 6:36 PM MST for 7 counties in Montana. It was in force for 10 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2014, 6:36 PM MST (01:36 UTC)
Expired
Feb 25, 2014, 4:24 AM MST
In force
10 hr
Issued by
NWS Missoula, MT

Counties Granite County, MT, Lake County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 11 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 9:00 PM MSTSNOW 6.5Bonner, MTCOCORAHS STATION BONNER /7872B/ SNOW DURATION 24 HOURS
Feb 24, 9:00 PM MSTSNOW 9.9Bonner, MTCOCORAHS STATION BONNER /7872B/ SNOW DURATION 48 HOURS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 1.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2014-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2014-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WWUS45 KMSO 250136 AAA
WSWMSO

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MISSOULA MT
636 PM MST MON FEB 24 2014

MTZ004-005-043-251200-
/O.UPG.KMSO.WW.Y.0026.000000T0000Z-140225T1500Z/
/O.NEW.KMSO.WS.W.0012.140225T0136Z-140225T1200Z/
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
POTOMAC/SEELEY LAKE REGION-
636 PM MST MON FEB 24 2014

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT
UNTIL 5 AM MST TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER
IN EFFECT. 

* IMPACTS/TIMING: MODERATE TO HEAVY SNOWFALL WILL CONTINUE
  OVERNIGHT. SNOWFALL RATES OF 1 TO 2 INCHES AN HOUR WILL BE
  COMMON, ESPECIALLY THIS EVENING. THESE CONDITIONS WILL CAUSE HAZARDOUS
  DRIVING CONDITIONS THROUGH TUESDAY MORNING. INTERSTATE 90 AND
  HIGHWAY 200 CORRIDORS SHOULD EXPERIENCE GUSTY EASTERLY WINDS BY
  TUESDAY MORNING, CAUSING LOW WIND CHILL READINGS.

* SNOW ACCUMULATIONS: 4 TO 6 INCHES. LOCALLY UP TO 8 INCHES IN
  HIGHER ELEVATIONS, INCLUDING MOUNTAIN PASSES AND IN FOOTHILLS/BENCHES.

* WIND CHILL VALUES: -12 TO -24 BY TUESDAY MORNING.

* VISIBILITY: LESS THAN ONE HALF MILE AT TIMES.

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA...
  HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO 
  CONDON...I- 90 EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING.
STRONG WINDS ARE ALSO POSSIBLE.  THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ007-008-251200-
/O.CON.KMSO.WW.Y.0026.000000T0000Z-140225T1500Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
536 PM PST MON FEB 24 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST
TUESDAY. 

* IMPACTS/TIMING: HEAVY WET SNOW WILL CONTINUE ABOVE 3000 FEET
  IMPACTING GRANGEMONT AND GREER GRADES THROUGH TONIGHT. AREAS
  BELOW 3000 FEET WILL EXPERIENCE A RAIN AND SNOW MIX...THEN
  CHANGE TO ALL SNOW THIS EVENING. THIS EVENING THE SNOW WILL MOVE
  SOUTHWARD OVER THE WHITEBIRD GRADE AND GRANGEVILLE AREA. SNOW
  COVERED ROADS WILL CAUSE HAZARDOUS DRIVING CONDITIONS THROUGH
  TUESDAY MORNING.

* SNOW ACCUMULATIONS: AN ADDITIONAL 3 TO 5 INCHES ABOVE 3000 
  FEET...WITH 1 TO 3 INCHES BELOW 3000 FEET. 

* VISIBILITY: LESS THAN ONE HALF MILE AT TIMES.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND
  VICINITY...GREER GRADE...HIGHWAY 95 SLATE CREEK TO RIGGINS...
  WHITE BIRD GRADE

&&

$$

IDZ005-006-251200-
/O.CON.KMSO.WW.Y.0026.000000T0000Z-140225T1500Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
536 PM PST MON FEB 24 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST
TUESDAY. 

* IMPACTS/TIMING: HEAVY WET SNOW WILL CONTINUE THROUGH TONIGHT.
  WET ROADS SHOULD REFREEZE THIS EVENING AND THEN BECOME SNOW
  COVERED CAUSING HAZARDOUS DRIVING CONDITIONS THROUGH TUESDAY
  MORNING.

* SNOW ACCUMULATIONS: AN ADDITIONAL 3 TO 5 INCHES...LOCALLY UP 
  TO 7 INCHES. 

* VISIBILITY: LESS THAN ONE HALF MILE AT TIMES.

* LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL 
  TO LOLO PASS



&&

$$

IDZ009-010-MTZ006-251200-
/O.CON.KMSO.WW.Y.0026.000000T0000Z-140225T1500Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-
636 PM MST MON FEB 24 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
TUESDAY. 

* IMPACTS/TIMING: MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH
  TONIGHT. WET ROADS SHOULD REFREEZE THIS EVENING AND THEN BECOME
  SNOW COVERED CAUSING HAZARDOUS DRIVING CONDITIONS THROUGH
  TUESDAY MORNING.

* SNOW ACCUMULATIONS: AN ADDITIONAL 3 TO 5 INCHES...LOCALLY UP 
  TO 7 INCHES. 

* VISIBILITY: LESS THAN ONE HALF MILE AT TIMES.

* LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28
  TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO
  GIBBONSVILLE...LEMHI PASS...SALMON...HIGHWAY 93 SULA TO LOST
  TRAIL PASS...LOLO PASS


&&

$$

MTZ007-251200-
/O.CON.KMSO.WW.Y.0026.000000T0000Z-140225T1500Z/
BUTTE/BLACKFOOT REGION-
636 PM MST MON FEB 24 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
TUESDAY. 

* IMPACTS/TIMING: MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH
  TONIGHT. WET ROADS SHOULD REFREEZE AND THEN BECOME SNOW COVERED
  CAUSING HAZARDOUS DRIVING CONDITIONS THROUGH TUESDAY MORNING.
  INTERSTATE 90 AND HIGHWAY 12 CORRIDORS SHOULD EXPERIENCE GUSTY
  EASTERLY WINDS BY TUESDAY MORNING CAUSING LOW WIND CHILL
  READINGS.

* SNOW ACCUMULATIONS: 2 TO 4 INCHES...WITH 3 TO 6 INCHES FOR THE 
  GEORGETOWN LAKE AND MACDONALD PASS AREAS. 

* WIND CHILL VALUES: 15 -TO 25 -BY TUESDAY MORNING.

* VISIBILITY: LESS THAN ONE HALF MILE AT TIMES.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY
  12 GARRISON TO ELLISTON...MACDONALD PASS


&&

$$

MTZ002-003-251200-
/O.CON.KMSO.WC.Y.0004.140225T0300Z-140225T1500Z/
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
636 PM MST MON FEB 24 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY. 

* IMPACTS/TIMING: EASTERLY WINDS WILL INCREASE TO 15 TO 20 MPH 
  WITH GUSTS UP TO 35 MPH TONIGHT CAUSING LOW WIND CHILL 
  READINGS BY TUESDAY MORNING. 

* WIND CHILL VALUES: 15 -TO 25 -BY TUESDAY MORNING.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...FLATHEAD
  LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON

&&

$$
1 follow-up statement
306 
WWUS45 KMSO 251124
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
424 AM MST TUE FEB 25 2014

MTZ004-005-043-251500-
/O.CAN.KMSO.WS.W.0012.000000T0000Z-140225T1200Z/
/O.EXA.KMSO.WW.Y.0026.000000T0000Z-140225T1500Z/
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
POTOMAC/SEELEY LAKE REGION-
424 AM MST TUE FEB 25 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM MST THIS
MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW..WHICH IS IN EFFECT UNTIL 8 AM MST THIS
MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH MID
  MORNING, ESPECIALLY IN THE CENTRAL AND SOUTHERN BITTERROOT
  VALLEY. TRAVEL WILL BE DIFFICULT FOR THE MORNING COMMUTE FROM
  THE ABUNDANT SNOWFALL LAST NIGHT.

* SNOW ACCUMULATIONS: 1 TO 2 INCHES IN THE CENTRAL AND SOUTHERN
  BITTERROOT VALLEY.

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA...
  HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO 
  CONDON...I- 90 EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ002-003-251230-
/O.CAN.KMSO.WC.Y.0004.000000T0000Z-140225T1500Z/
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
424 AM MST TUE FEB 25 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
CHILL ADVISORY. 


$$

IDZ007-008-251500-
/O.CON.KMSO.WW.Y.0026.000000T0000Z-140225T1500Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
324 AM PST TUE FEB 25 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING. 

* IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE ABOVE 3000
  FEET IMPACTING WHITEBIRD AND GREER GRADES THIS MORNING. SNOW
  COVERED ROADS WILL CAUSE HAZARDOUS DRIVING CONDITIONS THIS
  MORNING.

* SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 3 INCHES ABOVE 3000
  FEET...WITH UP TO 2 INCHES BELOW 3000 FEET.

* VISIBILITY: LESS THAN ONE HALF MILE AT TIMES.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY...GREER GRADE...HIGHWAY 95 SLATE CREEK TO RIGGINS... 
  WHITE BIRD GRADE

$$

IDZ005-006-251500-
/O.CON.KMSO.WW.Y.0026.000000T0000Z-140225T1500Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
324 AM PST TUE FEB 25 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING. 

* IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH MID
  MORNING. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED.

* SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 3 INCHES.

* LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL 
  TO LOLO PASS

$$

IDZ009-010-MTZ006-251500-
/O.CON.KMSO.WW.Y.0026.000000T0000Z-140225T1500Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-
424 AM MST TUE FEB 25 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

* IMPACTS/TIMING: MODERATE SNOW WILL CONTINUE THROUGH MID MORNING.
  LOW VISIBILITIES FROM SNOW AND BLOWING SNOW MAY PRODUCE
  DIFFICULT AND HAZARDOUS DRIVING CONDITIONS THIS MORNING.

* SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 4 INCHES..

* VISIBILITY: LESS THAN ONE MILE AT TIMES.

* LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 
  TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO 
  GIBBONSVILLE...LEMHI PASS...SALMON...HIGHWAY 93 SULA TO LOST 
  TRAIL PASS...LOLO PASS

$$

MTZ007-251500-
/O.CON.KMSO.WW.Y.0026.000000T0000Z-140225T1500Z/
BUTTE/BLACKFOOT REGION-
424 AM MST TUE FEB 25 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

* IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH MID
  MORNING. SNOW COVERED ROADS WILL PRODUCE HAZARDOUS DRIVING
  CONDITIONS. INTERSTATE 90 AND HIGHWAY 12 CORRIDORS MAY
  EXPERIENCE GUSTY EASTERLY WINDS AT TIMES CAUSING SOME LOW WIND
  CHILL READINGS.

* SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 3 INCHES WITH 2 T0 4
  INCHES FOR THE GEORGETOWN LAKE AND MACDONALD PASS AREAS.

* WIND CHILL VALUES: 0 TO 10 BELOW ZERO.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 2:29 PM MST, 4 hours 7 minutes earlier.

Area forecast discussion, Feb 24, 2:29 PM MST, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
229 PM MST Mon Feb 24 2014

.DISCUSSION...Another significant surge of moisture will shift
across north central Idaho...especially from Orofino and Camas
Prairie to Lolo Pass...and also west central Montana...from
Missoula to Hamilton, Butte and Anaconda through tonight. Enough
cold air has shifted over the Orofino and Grangeville areas to
support a period of wet-heavy snow through about midnight. Colder
air is lodged over western Montana and will create conditions for
lighter density snow...but still moderate snow rates. Further
north over northwest Montana, partial clearing may develop by
morning. This one last wave of moisture/energy tonight will also
pull another surge of arctic air westward into western Montana
later tonight and Tuesday morning. This will translate into more
drifting snow and very low wind chills Tuesday morning. The
windiest areas should be Columbia Falls to Kalispell and from
about Missoula to Clearwater Junction and Garrison Junction.
Overall, the conditions (areas of snow, low wind chills and
drifting snow) should create a significant impact to the region
and thus various winter weather advisories have been issued.

High pressure and clearing skies are expected Tuesday night. With
lots of snow across the region, this will translate into a FRIGID
night with sub zero temperatures through many valleys of western
Montana. There is also enough low level moisture persisting that
areas of freezing fog may develop late Tuesday night into
Wednesday morning.

Forecast models are starting to show signs towards a common
solution that would bring yet another strong and bitterly cold
arctic blast down from Canada late this week. The details
regarding how cold it may get and how much snow we could see are
still very much in question. But models do show the potential for
an air mass rivaling that which affected us at the beginning of
February. Along with these very cold temperatures could come the
chance for additional snow and wind which may produce blowing
and drifting snow as well as extreme wind chill readings. The
potential for impacts to people, pets and livestock as well as
travel throughout much of the Northern Rockies could be quite
significant starting Thursday and continuing into next week.

&&

.AVIATION...A widespread area of snow, lower ceilings and
visibilities is expected tonight from Orofino and Grangeville
eastward across Missoula and Hamilton to the continental divide
around Butte. The terminals that will be most impacted are KMSO,
KBTM. Although, KSMN should also see some light precipitation and
lowering ceilings as well late tonight and Tuesday morning.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY until 8 AM MST Tuesday
     Bitterroot/Sapphire Mountains.

     WINTER WEATHER ADVISORY until 8 AM MST Tuesday Butte/Blackfoot
     Region.

     WINTER WEATHER ADVISORY until 8 AM MST Tuesday
     Missoula/Bitterroot Valleys.

     WINTER WEATHER ADVISORY until 8 AM MST Tuesday Lower Clark Fork
     Region.

     WIND CHILL ADVISORY from 8 PM this evening to 8 AM MST Tuesday
     Flathead/Mission Valleys...West Glacier Region.

     WINTER WEATHER ADVISORY until 8 AM MST Tuesday Potomac/Seeley
     Lake Region.

ID...WINTER WEATHER ADVISORY until 8 AM MST Tuesday Eastern Lemhi
     County...Western Lemhi County.

     WINTER WEATHER ADVISORY until 7 AM PST Tuesday Lower Hells
     Canyon/Salmon River Region...Orofino/Grangeville Region.

     WINTER WEATHER ADVISORY until 7 AM PST Tuesday Northern
     Clearwater Mountains...Southern Clearwater Mountains.

&&

Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoula

In the hours before

Local storm report, Feb 24, 2:06 PM MST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
206 PM MST MON FEB 24 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HEAVY SNOW       4 WSW LOLO              46.74N 114.15W
02/24/2014  E12.0 INCH       MISSOULA           MT   PUBLIC

            HEAVY SNOW DURATION 30 HOURS OBSERVER
            LOCATION 4 MI WSW OF LOLO

&&

NWS MISSOULA MT
IRIS SYSTEM
Local storm report, Feb 24, 2:17 PM MST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
217 PM MST MON FEB 24 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HEAVY SNOW       11 WNW PORTERS CORNER   46.33N 113.54W
02/24/2014  M4.0 INCH        GRANITE            MT   TRAINED SPOTTER

            HEAVY SNOW DURATION 30 HOURS

&&

NWS MISSOULA MT
IRIS SYSTEM
Local storm report, Feb 24, 2:18 PM MST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
218 PM MST MON FEB 24 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     HEAVY SNOW       5 ENE SULA              45.86N 113.88W
02/24/2014  M10.0 INCH       RAVALLI            MT   TRAINED SPOTTER

            HEAVY SNOW DURATION 36 HOURS OBSERVER
            LOCATION 5.1 MI ENE OF SULA

&&

NWS MISSOULA MT
IRIS SYSTEM
Local storm report, Feb 24, 6:25 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
625 PM MST MON FEB 24 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HEAVY SNOW       SEELEY LAKE             47.18N 113.48W
02/24/2014  E22.0 INCH       MISSOULA           MT   PUBLIC

            HEAVY SNOW DURATION 24 HOURS

&&

NWS MISSOULA MT
IRIS SYSTEM
Local storm report, Feb 24, 6:28 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
628 PM MST MON FEB 24 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HEAVY SNOW       EVARO                   47.03N 114.09W
02/24/2014  E14.0 INCH       MISSOULA           MT   PUBLIC

            REPORTED AT EVARO RD HEAVY SNOW DURATION 36
            HOURS

&&

NWS MISSOULA MT
IRIS SYSTEM
Local storm report, Feb 24, 6:33 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
633 PM MST MON FEB 24 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HEAVY SNOW       3 WNW BELKNAP           47.68N 115.46W
02/24/2014  E10.0 INCH       SANDERS            MT   PUBLIC

            HEAVY SNOW DURATION 24 HOURS

&&

NWS MISSOULA MT
IRIS SYSTEM

Nearby

Winter Storm Warnings in Montana, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.